MAUDE Adverse Event Report: ICU MEDICAL SMALLBORE EXT. SET

ICU MEDICAL SMALLBORE EXT. SET
Model Number MC33904
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot review: a two year review of the complaint database for this list/similar problem did record additional reports and investigations.A review of those investigations where devices were returned recorded mixed results, including no defect found; usage; cannot determine and mfg./ design.Visual inspection: received one (1) used mc33904,72" (183 cm) smallbore ext set w/microclave® clear, 0.2 micron filter, clamp, luer lock, non-dehp tubing; lot # unknown.Functional testing: the one (1) used mc33904 device was primed with water at gravity pressure (1.5 psig).The device was then leak tested and water leaked immediately at gravity pressure (1.5psig) from the crack in the filter housing.Final analysis summary: the reported product problem for leakage at the 0.2 micron filter on the set was confirmed.The leakage was due to a crack in the housing of the filter.There were also stress marks (blushing) near the cracking which appear to be due to some kind of bending force.Icu medical will monitor and trend.
 
Event or Problem Description
Complaint received regarding one mc33904.Report states: rn reports," at 0900 on (b)(6) 2017 while adding extension tubing to my medication lines for mri, found that the filter on normal medication tubing, was leaking.The patient had high nas scores but baseline improved after the unscheduled changeout and medication resumed.There were no adverse patient consequences reported.

Brand Name
SMALLBORE EXT. SET
Common Device Name
SMALLBORE EXT. SET
Manufacturer (Section D)
ICU MEDICAL
4455 atherton drive
salt lake city UT 84123
MDR Report Key6757763
Report Number2025816-2017-00177
Device Sequence Number1508944
Product Code FMG
UDI-Device Identifier00887709071155
UDI-Public887709071155
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Model NumberMC33904
Device Catalogue NumberMC33904
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2017
Initial Report FDA Received Date08/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1